Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 41, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 19, 2008, 4:00 PM CDT for Montgomery County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 19, 2008, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, IA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 192103 FFWOAX IAC137-192200- /O.NEW.KOAX.FF.W.0041.080619T2100Z-080619T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 400 PM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN SOUTHWEST IOWA... * UNTIL 500 PM CDT. * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. HAM RADIO OPERATORS REPORTED NUMEROUS ROADWAYS UNDERWATER ACROSS THE SOUTHERN TIER OF MONTGOMERY COUNTY DUE TO THE HEAVY RAIN THAT HAS FALLEN OVER THE PAST HOUR. DOPPLER RADAR INDICATED AREAS OF 2 TO 3 INCHES OF RAIN PER HOUR WITH SOME OF THESE THUNDERSTORMS. SOME OF THE AREA CREEKS INCLUDE WEST TARKIO RIVER AS WELL AS THE TARKIO RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. LAT...LON 4096 9539 4096 9494 4091 9495 4091 9539 TIME...MOT...LOC 2100Z 180DEG 0KT 4098 9515 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 19, 4:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT THU JUN 19 2008 .DISCUSSION... ONGOING SEVERE THUNDERSTORMS AND THUNDERSTORMS CHANCES THROUGH THE PERIOD WILL BE THE FORECAST CONCERNS THIS FORECAST PACKAGE. OF NOTE ON THE UPPER AIR CHARTS WERE TGE EMBEDDED SHORTWAVE TROFS IN THE NW FLOW. LATEST SPC MESOANALYSIS AND RUC SOUNDINGS SHOW LITTLE IN THE WAY OF CONVECTIVE INHIBITION WITH STEEP LOW LEVEL LAPSE RATES. SFC BASED CAPE VALUES AT 20Z WERE AROUND 1500 TO 3000 J/KG. SHORTWAVE TROF ENERGY CONTINUES TO PASS ACROSS THE REGION INTO THE EVENING HOURS AND WITH SUFFICIENT MOISTURE SCT TSRA WITH SOME SEVERE THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING HOURS AND THERE COULD BE SOME ISOLATED STORMS LATER TONIGHT. THE PATTERN CONTINUES FOR FRIDAY...ALTHOUGH LOWER MOISTURE IS AVAILABLE...ADDED LOW POPS FOR FRIDAY AFTERNOON AND CHANCE POPS FRIDAY NIGHT. SATURDAY AFTERNOON...YET ANOTHER SHORTWAVE IN THE NW FLOW WILL BRING A CHANCE FOR CONVECTION...THUS ADDED TO SATURDAY AFTERNOON AND SATURDAY EVENING PERIOD. SUNDAY STILL LOOKS LIKE HIGH PRESSURE WILL USHER IN DRY CONDITIONS. HIGHS FRIDAY THROUGH SUNDAY SHOULD REMAIN IN THE 80S. IN THE LONG TERM...STARTING SUNDAY NIGHT...THE MEAN MID TROPOSPHERIC PATTERN HAS A RIDGE AROUND 105 WEST LONGITUDE AND A TROF OVR THE GRTLKS AND OH/TN REGIO. SFC HIGH PRES HAS EAST OR SOUTHEAST FLOW. ALTHOUGH THE RIDGE PATTERN REMAINS IN PLACE...DURING THE DAY MONDAY...THE MID LEVEL RIDGE BEGINS TO BREAKS DOWN TEMPORARILY WITH A TROF MOVING ACRS THE ROCKIES. THE CONVECTION APPEARS TO BE TIED CLOSER TO THE SFC FRONT AND UPSLOPE FLOW AROUND THE SFC HIGH OVER THE WESTERN PLAINS. THE ECWMF IS MORE PROGRESSIVE WITH THE FRONT INTO THE FCST AREA MONDAY INTO MONDAY NIGHT AND TUESDAY. MEANWHILE...THE GFS HOLDS OFF THE CONVECTION IN OUR AREA WITH MCS ACRS THE NRN PLNS AND ACRS KS. HPC USED A BLEND OF THESE MODELS ALONG WITH NCEP ENSEMBLES. MONDAY THERE APPEARS TO BE A BETTER CHANCE OF TSRA TO THE WEST OF THE FCST AREA...HOWEVER...SOME OF THE STORMS MAY MAKE IT FARTHER EAST...SO BROUGHT IN LOW POPS INTO THE CWA. INCREASED CHC OF TSRA MONDAY NIGHT INTO TUESDAY WITH THE PASSAGE OF THE MID LEVEL TROF. THE SFC FNT IN THE VICINITY MAY BE ENOUGH TO LEAVE LOW POPS IN FOR TUESDAY NIGHT. SINCE THE RIDGE IS NOT BROKEN DOWN ENOUGH THE FRONT WILL NOT BE PUSHED FAR TO THE SOUTH...THE SFC FNT LINGERS IN KS/MO AND BEGINS TO PUSH BACK THURSDAY...THUS THESE POPS MAY NEED TO BE INCREASED. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK...THROUGH 20/18Z. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING. OUTSIDE OF MVFR/IFR CIGS/VSBYS HAIL AND GUSTY WINDS IN THUNDERSTORMS...VFR CONDITIONS SHOULD PREVAIL THROUGH FRIDAY NOON. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1130 AM CDT THU JUN 19 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-192300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1130 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS AFTERNOON. A FEW STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE OF THUNDERSTORMS SHOULD SHIFT SOUTHWARD ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND TONIGHT. A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND BROWNVILLE TO RULO. FLOODING SHOULD GRADUALLY DECREASE LATE TONIGHT AND FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORMS IS FROM MONDAY THROUGH TUESDAY NIGHT AS A NEW FRONTAL BOUNDARY MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR THIS EVENING. MILLER
In the hours before
Local storm report, Jun 19, 2:14 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 5 N BEATRICE 40.34N 96.75W
06/19/2008 E0.88 INCH GAGE NE FIRE DEPT/RESCUE
NICKEL SIZE REPORTED BY AMBULANCE SERVICE
&&
MILLERLocal storm report, Jun 19, 2:26 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
226 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N BEATRICE 40.33N 96.75W
06/19/2008 E0.88 INCH GAGE NE TRAINED SPOTTER
1.6 INCHES OF RAIN IN 20 MINUTES AND 35 TO 45 MPH WINDS.
&&
CZAPOTOCLocal storm report, Jun 19, 2:32 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
232 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 ESE AUBURN 40.36N 95.75W
06/19/2008 E1.00 INCH NEMAHA NE CO-OP OBSERVER
&&
CZAPOTOCLocal storm report, Jun 19, 3:04 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
304 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 2 W DE WITT 40.40N 96.96W
06/19/2008 E0.00 INCH SALINE NE TRAINED SPOTTER
1.5 INCHES IN 20 MINUTES
&&
JRLocal storm report, Jun 19, 3:18 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
318 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL NORFOLK 42.03N 97.42W
06/19/2008 E0.88 INCH MADISON NE TRAINED SPOTTER
0310 PM HAIL OAKDALE 42.07N 97.97W
06/19/2008 M1.00 INCH ANTELOPE NE TRAINED SPOTTER
&&
JKURTZLocal storm report, Jun 19, 3:36 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
336 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND GST ASHLAND 41.04N 96.37W
06/19/2008 E60 MPH SAUNDERS NE EMERGENCY MNGR
ALSO PEA SIZE HAIL.
&&
BSMITHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:10 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 35 min |
| Jun 19, 1:42 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 48 min |
| Jun 19, 2:43 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 47 min |
| Jun 19, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Montgomery | 44 min |
| Jun 19, 3:30 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 45 min |
| Jun 19, 3:43 PM CDT | Flash Flood Warning | OAX | Mills | 32 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 46 min |
| Jun 19, 4:17 PM CDT | Flash Flood Warning | OAX | Mills, Montgomery | 5 hr |
| Jun 19, 4:33 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 27 min |
| Jun 19, 5:15 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 19 min |
| Jun 19, 6:33 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 2 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.